Alert archive / Iowa / Wind Advisories in 2022

Wind Advisory 7, NWS Quad Cities, IA

April 23, 202218 counties in Iowa; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind advisory at Apr 23, 2022, 3:04 AM CDT for 18 counties in Iowa; Clark County, Scotland County, Missouri. It took effect at Apr 23, 2022, 9:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2022, 3:04 AM CDT (08:04 UTC)
In effect from
Apr 23, 2022, 9:00 AM CDT
Expired
Apr 23, 2022, 7:00 PM CDT
In force
10 hr
Issued by
NWS Quad Cities, IA

Counties Benton County, IA, Buchanan County, IA, Cedar County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Van Buren County, IA, Washington County, IA, Clark County, MO, Scotland County, MO

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2022-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 688 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2022-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
688 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1062 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
477 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted.

691 
WWUS73 KDVN 230804
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
304 AM CDT Sat Apr 23 2022

IAZ040>042-051>053-063>065-076-077-087-098-231615-
/O.NEW.KDVN.WI.Y.0007.220423T1400Z-220424T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar-
Keokuk-Washington-Jefferson-Van Buren-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, 
Sigourney, Washington, Fairfield, and Keosauqua
304 AM CDT Sat Apr 23 2022

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central, northeast and southeast Iowa.

* WHEN...From 9 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected this 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn
3 follow-up statements
877 
WWUS73 KDVN 231416
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
916 AM CDT Sat Apr 23 2022

IAZ067-078-088-089-099-MOZ009-010-232230-
/O.EXA.KDVN.WI.Y.0007.000000T0000Z-220424T0000Z/
Muscatine-Louisa-Henry IA-Des Moines-Lee-Scotland-Clark-
Including the cities of Muscatine, Wapello, Mount Pleasant, 
Burlington, Fort Madison, Memphis, and Kahoka
916 AM CDT Sat Apr 23 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...In Iowa, Muscatine, Louisa, Henry IA, Des Moines and 
  Lee Counties. In Missouri, Scotland and Clark Counties.

* WHEN...Through 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected this 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ040>042-051>053-063>065-076-077-087-098-232230-
/O.CON.KDVN.WI.Y.0007.000000T0000Z-220424T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar-
Keokuk-Washington-Jefferson-Van Buren-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, 
Sigourney, Washington, Fairfield, and Keosauqua
916 AM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central, northeast and southeast Iowa.

* WHEN...Through 7 PM this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected this 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn
919 
WWUS73 KDVN 231948
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
248 PM CDT Sat Apr 23 2022

IAZ040>042-051>053-063>065-067-076>078-087>089-098-099-MOZ009-010-
240000-
/O.CON.KDVN.WI.Y.0007.000000T0000Z-220424T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar-
Muscatine-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, 
Muscatine, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, Memphis, 
and Kahoka
248 PM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of east central, northeast and southeast Iowa.

* WHEN...Through 7 PM this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds are expected this 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

www.weather.gov/dvn
017 
WWUS73 KDVN 240000
NPWDVN

URGENT - WEATHER MESSAGE
National Weather Service Quad Cities IA IL
700 PM CDT Sat Apr 23 2022

IAZ040>042-051>053-063>065-067-076>078-087>089-098-099-MOZ009-010-
240100-
/O.EXP.KDVN.WI.Y.0007.000000T0000Z-220424T0000Z/
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Iowa-Johnson-Cedar-
Muscatine-Keokuk-Washington-Louisa-Jefferson-Henry IA-Des Moines-
Van Buren-Lee-Scotland-Clark-
Including the cities of Independence, Manchester, Dubuque, 
Vinton, Cedar Rapids, Anamosa, Marengo, Iowa City, Tipton, 
Muscatine, Sigourney, Washington, Wapello, Fairfield, 
Mount Pleasant, Burlington, Keosauqua, Fort Madison, Memphis, 
and Kahoka
700 PM CDT Sat Apr 23 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Winds have dropped below 45 mph, so the Wind Advisory will expire
at 7 PM. However, gusty south winds between 25 to 35 mph will 
continue into tonight.

$$

www.weather.gov/dvn

Uttech

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Apr 23, 12:39 AM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Apr 23, 12:39 AM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1239 AM CDT Sat Apr 23 2022

...06Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 308 PM CDT Fri Apr 22 2022

A remarkable warm front is set up over the area today, with a
widespread thunderstorm with torrential rainfall rates event ongoing
just north of it. In addition, the past several hours have seen a
narrow swath of wake low / meso high collapse winds on the northwest
side of the rain area. The convection continues to fester on the
intense warm advection over the area, but with a loss of upper
forcing this afternoon, the storms have gradually become more
scattered and less intense.  This is despite building CAPE values
available, as the southern CWA is in the upper 70s to lower 80s with
dewpoints in the lower to mid 60s. Meanwhile, the rainy north, is
plagued with another cold windy, wet day, with temperatures in the
upper 40s to lower 50s. These reading are going to be lower than the
overnight temperatures by nearly 10 degrees!!!

&&

.SHORT TERM...(This Evening through Saturday)
ISSUED AT 308 PM CDT Fri Apr 22 2022

As convection wanes through 5 PM, we'll see the warm front lift
north, and as is does so, we'll see temperatures rise at least 10
degrees higher in the north by late evening, which makes the whole
idea of tonight's low temperature irrelevant. Tonight, widespread
lower to mid 60s should be found over the entire area, with a
southeast to south winds blowing at 15 to 25 mph.

Saturday, warm windy, and moderately humid weather will keep the
fire weather threat from getting too high through the day, but that
said, we're going to be sunny, warm, and it's early enough that
there is still plenty of tall dead grass for fuels that take only 1
hour to dry out in these conditions. I'll keep the mention of fire
threat going, but we're far from a red flag warning.

Highs in the upper 70s west to lower 80s east remain forecast, with
dewpoints generally around 60.

.LONG TERM...(Saturday Night through Friday)
ISSUED AT 308 PM CDT Fri Apr 22 2022

Saturday night, a strong cold front will arrive. There is a
possibility that a mature to dissipating linear storm event will
arrive in the mid evening in the west, then become less organized
through our eastern counties during the night. QPF should be
generally under 0.5 with that event, as the line will be
progressive, and probabilities support lower amounts over all,
around 0.20 to 0.30.

Sunday, any early morning activity in the east will end quickly,
with a rather pleasant, but breezy day in transition to colder air
during the day. We'll see highs near 60 northwest to upper 60s
east.

Much colder air is expected Sunday night through Wednesday!

Daytime highs in the lower 50s to near 60s are likely as a sharp
cold anomaly is in place through the week. The dry air will be
supportive of freezing temperatures (upper 20s to near 32) for much
of the area Monday night and Tuesday night. Given the warm anomaly
through Saturday night, we are going to need a frost/freeze
headline. We've officially turned "on" these headlines this season
today.

The next chance for any rain will hold off until the warm advection
pattern develops around Thursday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
ISSUED AT 1232 AM CDT Sat Apr 23 2022

VFR conditions are expected through much of the TAF period. Main
concern initially will be winds. A surface warm front will continue
lifting through the northern terminals by daybreak with E/SE
winds turning southerly and occasional gusty at 15-25+ kts. Have
maintained LLWS up until 14-15z with a SSW LLJ 40-45+ kts at
1500-2000ft agl. A cold front will approach the terminals Saturday
evening with a chance of showers and storms. LLWS will be possible
again tonight 02z-06z ahead of the front.

&&

.HYDROLOGY...
Issued at 855 PM CDT Fri Apr 22 2022

Widespread rainfall amounts today ranged from 0.75 to 1.50 inches
with isolated amounts of 2 to 3 inches across Keokuk County and
2.00 to 2.50 inches in Whiteside County. The lower rainfall
amount across the area results in a cancellation to of the river
flood watches for the English River at Kalona and the Wapsipinicon
River at De Witt. The river flood watches remain in effect for
the Mississippi River from Keithsburg to Burlington. Within bank
rises are expected on other area rivers.

&&

.CLIMATE...
ISSUED AT 308 PM CDT Fri Apr 22 2022

Record Highs for April 23...

Moline.........86 in 1960
Cedar Rapids...90 in 1925
Dubuque........85 in 1925
Burlington.....84 in 1960

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Ervin
SHORT TERM...Ervin
LONG TERM...Ervin
AVIATION...McClure
HYDROLOGY...Cousins
CLIMATE...Ervin
Hazardous weather outlook, Apr 22, 3:18 PM CDT, 11 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
318 PM CDT Fri Apr 22 2022

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-232030-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
318 PM CDT Fri Apr 22 2022

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms will end late this afternoon, as they move east out
of the area. Small hail and brief heavy rain as possible in the
storms.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Saturday: South winds will gust up to 45 mph so high profile
vehicles should use extra caution. With temperatures soaring into
the lower 80s there is the enhanced risk for wind driven grass fires.

Saturday night: A line of thunderstorms, some possibly severe,
will arrive during the evening. There is a slight risk for severe
storms in portions of eastern Iowa. The main risk will be damaging
winds. The storms are expected to weaken farther east overnight.

Monday through Wednesday: Colder temperatures are expected with
the potential for a frost or freeze as nighttime temperatures drop
into the 20s to lower 30s.

.SPOTTER INFORMATION STATEMENT...

Reports of heavy rain over 1 inch, and any flooding that took
place earlier today would be appreciated.

ERVIN

In the hours before

Local storm report, Apr 22, 10:41 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1041 PM CDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     HEAVY RAIN       LOWDEN                  41.86N 90.92W
04/22/2022  M1.15 INCH       CEDAR              IA   CO-OP OBSERVER

            STORM TOTAL.

&&

DC

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 6:03 AM CDTRiver Flood WarningDVNKeokuk28 hr
Apr 23, 9:35 AM CDTRiver Flood WarningDVNJohnson, Washington4 hr
Apr 23, 10:40 AM CDTRiver Flood WarningDVNDes Moines21 days
Apr 23, 10:40 AM CDTRiver Flood WarningDVNDes Moines, Louisa3 days
Apr 23, 10:40 AM CDTRiver Flood WarningDVNDes Moines, Lee7 days

Nearby

Wind Advisories in Iowa, 2022Wind Advisories in Missouri, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.